Nonlinear Shell Models of Kirchhoff-Love Type : Existence Theorem and Comparison with Koiter’s Model

Research output: Journal Publications and ReviewsRGC 21 - Publication in refereed journalpeer-review

3 Scopus Citations
View graph of relations

Detail(s)

Original languageEnglish
Pages (from-to)3-27
Number of pages25
Journal / PublicationActa Mathematicae Applicatae Sinica
Volume35
Issue number1
Publication statusPublished - Jan 2019
Externally publishedYes

Abstract

We define two nonlinear shell models whereby the deformation of an elastic shell with small thickness minimizes ad hoc functionals over sets of admissible deformations of Kirchhoff-Love type. We establish that both models are close in a specific sense to the well-known nonlinear shell model of W.T. Koiter and that one of them has a solution, by contrast with Koiter’s model for which such an existence theorem is yet to be proven.

Research Area(s)

  • Asymptotics, Existence Theory, Kirchhoff-Love, Koiter, Nonlinearly Elastic Shells